Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 354, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 2, 2004, 1:24 AM CDT for Reeves County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2004, 1:24 AM CDT (06:24 UTC)
- Expired
- Oct 2, 2004, 2:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 020624
SVRMAF
TXC389-020715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
124 AM CDT SAT OCT 2 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS
* UNTIL 215 AM CDT
* AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR PECOS...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTRAL REEVES COUNTY...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3134 10364 3123 10339 3141 10328 3143 10347
3157 10356 3164 10366
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 9:09 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Oct 1, 9:09 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 909 PM CDT FRI OCT 1 2004 .UPDATE... COLD FRONT JUST TO N OF KMAF WITH 2MB/3HR PRESSURE RISE PUSHING INTO PB. CONVECTION HAS FOCUSED E OF PB BUT IS SHOWING SIGNS OF BUILDING W INVOF COLD FRONT. 85H CONVERGENCE AXIS TO BE MAXIMIZED ALONG FRONT JUST S OF KMAF INTO THE NIGHT. PRIOR ETA RUN MISSED THE BOAT WITH THE PRECIP TO THE E AND GFS IS ONLY SLIGHTLY BETTER. SOME OF THE ABOVE INCONSISTENCIES AND THE ABSENCE OF ELEVATED CAPES (AS REFLECTED IN ETA) LEADS TO A LOW CONFIDENCE IN MODEL SOLUTIONS. HOWEVER ETA DOES INDICATE THAT PRECIP WILL BACK BUILD W WHICH IS SOMEWHAT SUPPORTED IN CURRENT RADAR TRENDS. CONCERNED THAT POPS MAYBE A LITTLE TOO HIGH OVERNIGHT...BUT ONCE LOW LEVEL WAA KICKS IN AFTER MIDNIGHT LOW CLOUDS/PRECIP WILL HAVE BETTER CHANCE TO EXPAND. AS SUCH WILL GIVE FCST A CHANCE TO WORK OUT BEFORE MAKING SIGNIFICANT CHANGES. && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. &&
Hazardous weather outlook, Oct 1, 2:00 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT FRI OCT 1 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-020800- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 200 PM CDT (100 PM MDT) FRI OCT 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS EVENING AND OVERNIGHT ALONG AND AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE DURING THE EVENING HOURS...WITH LARGE HAIL AND DAMAGING WINDS. RAINFALL OVERNIGHT COULD BE HEAVY AT TIMES... RESULTING IN AREAS OF LOCALIZED FLASH FLOODING. AS THE COLD FRONT TRACKS SOUTHWARD ACROSS THE AREA TONIGHT...GUSTY AND SHIFTING WINDS OF 20 TO 30 MPH ARE POSSIBLE NORTH OF THE FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 1:24 AM CDT | Flash Flood Warning | MAF | Reeves | 6 hr |
| Oct 2, 1:55 AM CDT | Tornado Warning | MAF | Reeves | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.